Skip to Main content Skip to Navigation
Journal articles

Exponential bounds and tails for additive random recursive sequences

Abstract : Exponential bounds and tail estimates are derived for additive random recursive sequences, which typically arise as functionals of recursive structures, of random trees or in recursive algorithms. In particular they arise as parameters of divide and conquer type algorithms. We derive tail bounds from estimates of the Laplace transforms and of the moment sequences. For the proof we use some classical exponential bounds and some variants of the induction method. The paper generalizes results of Rösler (% \citeyearNPRoesler:91, % \citeyearNPRoesler:92) and % \citeNNeininger:05 on subgaussian tails to more general classes of additive random recursive sequences. It also gives sufficient conditions for tail bounds of the form \exp(-a t^p) which are based on a characterization of \citeNKasahara:78.
Document type :
Journal articles
Complete list of metadata

Cited literature [28 references]  Display  Hide  Download
Contributor : Service Ist Inria Sophia Antipolis-Méditerranée / I3s Connect in order to contact the contributor
Submitted on : Monday, March 24, 2014 - 11:13:39 AM
Last modification on : Wednesday, November 29, 2017 - 10:26:18 AM
Long-term archiving on: : Tuesday, June 24, 2014 - 11:05:39 AM


Publisher files allowed on an open archive




Ludger Rüschendorf, Eva-Maria Schopp. Exponential bounds and tails for additive random recursive sequences. Discrete Mathematics and Theoretical Computer Science, DMTCS, 2007, Vol. 9 no. 1 (1), pp.333--352. ⟨10.46298/dmtcs.408⟩. ⟨hal-00964242⟩



Record views


Files downloads